Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 349, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 5, 2013, 5:40 PM CDT for Lincoln County, Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2013, 5:40 PM CDT (22:40 UTC)
- Expired
- Aug 5, 2013, 6:30 PM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 5:50 PM CDT | HAIL 1 | 4 N Wellfleet, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2392 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
747
WUUS53 KLBF 052240
SVRLBF
NEC111-052330-
/O.NEW.KLBF.SV.W.0349.130805T2240Z-130805T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
540 PM CDT MON AUG 5 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 630 PM CDT
* AT 535 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WELLFLEET...
AND MOVING NORTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN LINCOLN COUNTY.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 52 AND 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4094 10090 4099 10049 4070 10061 4070 10091
TIME...MOT...LOC 2241Z 226DEG 11KT 4080 10078
HAIL...1.00IN
WIND...60MPH
$$
COLE2 follow-up statements
379
WWUS53 KLBF 052304
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
604 PM CDT MON AUG 5 2013
NEC111-052330-
/O.CON.KLBF.SV.W.0349.000000T0000Z-130805T2330Z/
LINCOLN NE-
604 PM CDT MON AUG 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LINCOLN COUNTY UNTIL 630 PM CDT...
AT 556 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
LAKE MALONEY STATE RECREATION AREA...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL LINCOLN COUNTY.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 59 AND 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4075 10059 4081 10090 4094 10090 4099 10049
TIME...MOT...LOC 2305Z 205DEG 21KT 4096 10070
HAIL...1.00IN
WIND...60MPH
$$
COLE255 WWUS53 KLBF 052330 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 630 PM CDT MON AUG 5 2013 NEC111-052340- /O.EXP.KLBF.SV.W.0349.000000T0000Z-130805T2330Z/ LINCOLN NE- 630 PM CDT MON AUG 5 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINCOLN COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4075 10059 4081 10090 4094 10090 4099 10049 TIME...MOT...LOC 2330Z 205DEG 21KT 4109 10062 $$ COLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:53 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 5, 3:53 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT MON AUG 5 2013 .SYNOPSIS... THE DEEP HUDSON BAY LOW WILL SEND A LOBE OF ENERGY THROUGH THE NRN PLAINS WHICH SHOULD BE TO PRODUCE STORM DEVELOPMENT ACROSS THE CNTL PLAINS TONIGHT AND TUESDAY. THEREAFTER THE UPPER LOW SHIFTS EAST TOWARD THE CANADIAN MARITIMES AND SHIFTS THE BEST FORCING FOR RAINFALL INTO THE OHIO VALLEY. THIS THEN OPENS UP THE FORECAST AREA TO A MORE SUBTROPICAL INFLUENCE. THIS IS NOTED BY A SUBTROPICAL DISTURBANCE WHICH WILL PASS THROUGH SRN NEB WEDNESDAY AND THURSDAY. && .DISCUSSION... TONIGHT AND TUESDAY...SEVERAL OUTFLOW BOUNDARIES RESIDE LATE THIS AFTERNOON ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. ONE BOUNDARY EXTENDS FROM NORTH OF BROKEN BOW WESTWARD TO NORTH OF OGALLALA...WITH CUMULUS CLOUDS DEVELOPING ALONG THE BOUNDARY. CONDITIONS ARE VERY UNSTABLE TO THE SOUTH OF THIS BOUNDARY ACROSS SOUTHWEST NEBRASKA. SHEAR IS MORE THAN ADEQUATE TO SUSTAIN STRONG AND PERHAPS SEVERE STORMS...SO WILL CONTINUE THE MENTION IN THE FORECAST FOR THIS EVENING ACROSS WESTERN AND SOUTHWEST NEBRASKA INVOF THE AFOREMENTIONED BOUNDARY. OTHER STORMS MAY DEVELOP ALONG THE HIGHER TERRAIN IN WYOMING AND MOVE EAST-SOUTHEAST INTO WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND OVERNIGHT. WILL RAISE CHANCES FOR RAIN JUST A BIT ACROSS NORTHERN NEBRASKA TO ACCOUNT FOR THIS SCENARIO. TUESDAY A COLD FRONT WILL MAKE IT/S WAY SOUTHEAST INTO THE AREA. TIMING LOOKS FAVORABLE FOR T-STORM DEVELOPMENT ALONG THE FRONT...ESPECIALLY ALONG A LINE FROM VALENTINE TO OGALLALA AND POINTS SOUTHEAST. OTHERWISE ANOTHER WARM AND MUGGY DAY...WITH HIGHS IN THE 80S TO NEAR 90 DEGREES. TUESDAY NIGHT THROUGH THURSDAY... THE MODEL CONSENSUS IS HOLDING MOST OF TUESDAYS CONVECTION EAST OF THE FCST AREA AS A RESULT OF THE FRONTAL LOCATION. ANOTHER MCS IS EXPECTED TO MOVE THROUGH THE MISSOURI BASIN TONIGHT WHICH IN ADDITION TO THE CONVECTION ELSEWHERE...SHOULD HELP DRIVE THE COLD FRONT AND FOCUS FOR STORM DEVELOPMENT FARTHER SOUTH AND EAST. THUS OUR RAIN CHANCES TUESDAY EVENING ARE ISOLATED TO SCATTERED AND THAT MIGHT BE GENEROUS. ANOTHER CHANCE OF RAIN DEVELOPS WEDNESDAY THROUGH THURSDAY MORNING. THE MODELS ARE TAKING A SUBTROPICAL DISTURBANCE...CURRENTLY ACROSS NRN OLD MEXICO AND ARIZONA...NORTH THROUGH THE CNTL ROCKIES AND THEN EAST THRU NERN COLO...KS AND SWRN NEB. CHC POPS ARE IN PLACE...MAINLY SOUTH OF INTERSTATE 80. THINGS COULD GET INTERESTING IF THE SRN DISTURBANCE IS ABLE TO PHASE WITH A NRN STREAM. THIS WOULD CAUSE THE SYSTEM TO LIFT FARTHER NORTH AND PRODUCE HEAVIER RAINFALL ACROSS THE FCST AREA. THE NAM WAS SHOWING FOR A FEW MODEL RUNS BUT HAS FALLING IN LINE WITH THE CONSENSUS WHICH SHOWS SOME PRETTY GOOD RAIN ACROSS SRN NEB LATE WEDNESDAY NIGHT AND THURSDAY. THE 12Z GFS ENSEMBLE HOWEVER SHOWS A GOOD RAIN CHANCE ALONG AND SOUTH OF INTERSTATE 80 THROUGH SCNTL NEB. HIGHS IN THE UPPER 70S TO MOSTLY LOWER 80S ARE EXPECTED WEDNESDAY AND THURSDAY WITH LOWS IN THE 50S TO AROUND 60. A PIECE OF THE VERY COOL SFC HIGH PRESSURE SYSTEM ACROSS NRN CANADA WILL DROP SOUTH THROUGH THE UPPER MIDWEST AND GET DRAWN WEST THROUGH THE FCST AREA BY A NEW SFC LOW PRESSURE SYSTEM FORMING ACROSS THE NRN HIGH PLAINS. THIS LOW WILL MOVE INTO SOUTH DAKOTA THURSDAY MORNING AND THE ATTENDANT 700MB WARM FRONT COULD PERHAPS DRAW SOME OF THE CONVECTION FROM THE KANSAS SYSTEM INTO NCNTL NEB. SEVERAL OF THE MODELS INCLUDING THE 00Z GFS ENSEMBLE SHOW A CLOSED 700 MB FORMING ACROSS THE CORNER OF SW NEB THURSDAY MORNING. GIVEN THE MOISTURE ALOFT...THIS COULD BE A VERY GOOD SIGNAL FOR RAINFALL. THURSDAY NIGHT THROUGH MONDAY...COLLECTIVELY...THE MODELS ARE DRIER TODAY FORECASTING AROUND 1/2 INCH OF RAINFALL. A STATIONARY FRONT WILL STILL SET UP FROM KANSAS NORTHWEST UP THE HIGH PLAINS. THE 12Z GFS ENSEMBLE SHOWS A NICE RAIN EVENT COVERING SRN NEB THURSDAY WITH THE SUBTROPICAL DISTURBANCE BUT THEN GOES SILENT FRIDAY AND BEYOND. THE ECM SHOWS THE WESTERLIES WILL CONTINUE TO PIPE SUBTROPICAL MOISTURE THROUGH THE CNTL PLAINS. THE UPPER LEVEL FLOW AT 500 MB CONTINUES BLOCKED AND MOSTLY UNCHANGED WHILE THE 300 MB FLOW TAKES A MORE SUBTROPICAL ROUTE THROUGH NEB WHICH SHOULD FAVOR A WETTER PATTERN THAN INDICATED. EVEN HPC HAS TURNED OFF THE MONSOON ACROSS KS AND OPENED IT UP FARTHER EAST ACROSS THE OHIO VALLEY. IT LOOKS LIKE THE SUBTLE SHIFT EAST IN THE HUDSON BAY LOW TOWARD THE MARITIMES HAS MOVED THE NRN STREAM 300 MB JET EAST AND TAKEN THE BEST FORCING AWAY FROM THE PLAINS. THUS WE WOULD LIKELY SEE DIURNAL FORCING OFF THE FRONT RANGE...BLACK HILLS AND SNOWY RANGE FOR STORM DEVELOPMENT. THE FORECAST USES MOSTLY ISOLATED POPS GIVEN THIS FORCING AND SHOWS A GRADUAL WARMING/MOISTENING TREND ASSOCIATED WITH THE STATIONARY FRONT DRAPED THROUGH THE PLAINS. && .AVIATION... SCT TSTMS ARE EXPECTED THIS EVENING AND OVERNIGHT ACROSS WESTERN AND NORTHERN NEBRASKA...OTHERWISE VFR CONDITIONS ARE EXPECTED OUTSIDE OF ANY TSTM ACTIVITY. SFC WINDS WILL BE LIGHT...GENERALLY FROM THE EAST TO SOUTHEAST AT 10 KTS OR LESS...HOWEVER ERRATIC AND GUSTY WINDS LIKELY AROUND ANY TSTM. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...TAYLOR LONG TERM...CDC AVIATION....TAYLOR
Hazardous weather outlook, Aug 5, 11:48 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1148 AM CDT MON AUG 5 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-061700- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1148 AM CDT MON AUG 5 2013 /1048 AM MDT MON AUG 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS NEARLY ALL OF WESTERN AND CENTRAL NEBRASKA. THUNDERSTORMS MAY DEVELOP NEAR A WARM FRONT ACROSS SOUTHWEST NEBRASKA LATE THIS AFTERNOON. OTHER STORMS ARE EXPECTED TO MOVE SOUTHEAST INTO THE AREA THIS EVENING FROM THE HIGHER TERRAIN TO THE WEST. SOME OF THE STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND TUESDAY NIGHT IN CENTRAL AND NORTH CENTRAL NEBRASKA. THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AS A COLD FRONT DROPS SOUTH INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS PORTIONS OF WESTERN AND CENTRAL NEBRASKA. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Special weather statement, Aug 5, 4:50 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 450 PM CDT MON AUG 5 2013 NEZ059-070-071-052230- FRONTIER NE-HAYES NE-LINCOLN NE- 450 PM CDT MON AUG 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN...NORTHEASTERN HAYES AND NORTHWESTERN FRONTIER COUNTIES UNTIL 530 PM CDT... AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF DICKENS...OR 13 MILES NORTH OF HAYES CENTER...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MARENGO... HAYES CENTER STATE WILDLIFE MANAGEMENT AREA... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 48 AND 51. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
Special weather statement, Aug 5, 5:33 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 533 PM CDT MON AUG 5 2013 NEZ038-052315- CUSTER NE- 533 PM CDT MON AUG 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CUSTER COUNTY UNTIL 615 PM CDT... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CALLAWAY...OR 18 MILES SOUTHEAST OF ARNOLD...MOVING NORTHWEST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF WESTERN CUSTER COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
Special weather statement, Aug 5, 5:35 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 535 PM CDT MON AUG 5 2013 NEZ059-052315- LINCOLN NE- 535 PM CDT MON AUG 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY UNTIL 615 PM CDT... AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF WELLFLEET...OR 19 MILES NORTHWEST OF CURTIS...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WELLFLEET... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 52 AND 66. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:00 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 45 min |
| Aug 5, 6:29 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
| Aug 5, 6:37 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 38 min |
| Aug 5, 6:51 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.